been on lithium for 3 weeks, feel no different and still have suicidal thoughts how long does it take to work?
I usually allow 2-3 weeks for these types of meds to kick in, you need to inform your Dr of this asap, you've had ample time to feel it working.
It is very important to tell your doctor how you feel things are going during the first few weeks after you start taking lithium. It will probably take several weeks to see big enough changes in your symptoms to decide if lithium is the right medication for you. Please contact your doctor.
I have been on lithium for years . I was on 900 mg . It takes a while to feel the change but you may need a antidepressat with it . You should call your Dr asap if you feel suicidal .wish you the best .
It looks like you and I went on it around the same time and have a dose simular. I am feeling pretty well. I hope you are doing better. Sometimes mental illness can be so tricky and frustrating. Good luck!
I hope things have improved for you. In my case, it seemed that things got worse on lithium until I got to the right dose, then I felt improvement in just a few days. I had grueling side effects (nausea, tremor, dry burning lips and sinus membranes) with each jump of 300mg, so it took 2 months to move up to a helpful level. If it hadn't been for my doctor's persistance, I would have never moved beyond 300mg. In retrospect, I should have just gutted it out and jumped up a lot faster. The grinding depression and suicidal thoughts were extremely agonizing and dangerous.
When it comes to suicidal thoughts, give lithium the full chance, get up to the therapeutic level. It's not a perfect drug. I pretty much hate it, but in comparison to where I was before starting the difference is night and day.
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Nov 2012 • 2 answers
Updated 7 May 2013 • 2 answers
Updated 9 Aug 2017 • 1 answer
Updated 6 Feb 2018 • 3 answers
Updated 6 Nov 2018 • 1 answer